Alert archive / Indiana / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Apr 19, 2006, 2:17 AM CDT for Daviess County, Martin County, Indiana. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2006, 2:17 AM CDT (07:17 UTC)
- Expired
- Apr 19, 2006, 4:15 AM CDT
- In force
- 118 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Daviess County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KIND 190718 FFWIND INC027-101-190915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 217 AM CDT WED APR 19 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL DAVIESS COUNTY IN SOUTHWEST INDIANA SOUTHERN MARTIN COUNTY IN SOUTHWEST INDIANA * UNTIL 415 AM CDT * AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WASHINGTON...SHOALS...MONTGOMERY...LOOGOOTEE AND CANNELBURG. RADAR ESTIMATEES THAT 2 TO 3 INCHES OF RAIN HAVE FALLEN IN THE PAST HOUR. ANOTHER 1 TO 2 INCHES OF RAIN WILL FALL THROUGH 4 AM CDT. FLASH FLOODING WILL OCCUR. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3858 8725 3854 8671 3876 8671 3874 8724 $$ CO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 12:40 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 19, 12:40 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 140 AM EDT TUE APR 19 2006 .AVIATION... AN AREA OF THUNDERSTORMS OVER CENTRAL AND SOUTHERN ILLINOIS HAS PUSHED INTO WEST CENTRAL AND SOUTHWEST INDIANA. THESE THUNDERSTORMS WILL IMPACT KHUF AND KBMG TAF SITES OVER THE NEXT SEVERAL HOURS. THE MAIN AREA WILL SPREAD EAST ACROSS SOUTH CENTRAL INDIANA AND WEAKEN. THUNDERSTORMS COULD MOVE AS FAR NORTH AS KIND BEFORE WEAKENING. ALL THUNDERSTORM ACTIVITY SHOULD DIMINISH BY SUNRISE AS 850 MB JET ACROSS MISSOURI WEAKENS BY SUNRISE. ONLY BROKEN CLOUDS AT AROUND 5 THOUSAND FEET AFTER 12Z. && .DISCUSSION...FORECAST FOCUS IS ON CHANCES FOR RAIN THROUGH MUCH OF THE FORECAST PERIOD. ALTHOUGH MODELS IN DECENT AGREEMENT...DO NOT HAVE A LOT OF CONFIDENCE AS THEIR SOLUTIONS HAVE NOT BEEN THAT CONSISTENT IN TERMS OF PRECIPITATION. WILL USE A BLEND FOR BIG PICTURE...BUT NOT FOLLOW ANY SPECIFIC MODEL FOR DETAILS. TONIGHT STRONG ISENTROPIC LIFT WILL OCCUR JUST SOUTHWEST OF FORECAST AREA /FA/. THIS WILL CREATE SOME SHOWERS AND THUNDERSTORMS. HOWEVER THE ACTIVITY WILL HAVE TO OVERCOME A VERY DRY ATMOSPHERE. THE ISENTROPIC LIFT SHIFTS QUICKLY SOUTHEAST OF THE FA BY 12Z...AND WITH THE DRY ATMOSPHERE RAIN WILL HAVE A HARD TIME MAKING IT EAST. THUS WILL KEEP POPS IN CHANCE CATEGORY ACROSS SOUTHWESTERN FA AND TAPER QUICKLY OFF TO NO POPS ACROSS NORTHEAST FA. GUIDANCE TEMPERATURES LOOK OK WITH WARMEST READINGS UNDER CLOUDS ACROSS SOUTHWEST FA. SURFACE LOW SHIFTS SOUTH OF FA ON WEDNESDAY BUT WEAK OCCLUDED FRONT REMAINS IN THE VICINITY. FRONT WILL NOT PROVIDE MUCH LIFT AS UPPER SUPPORT IS LACKING WITH UPPER LOW STILL WELL OFF TO THE NORTHWEST. NAM SHOWING SOME CAPE...SO ALONG WITH WEAK FRONT STILL SEE A NEED FOR SLIGHT CHANCE POPS. EXPECTING CLOUDS TO DIMINISH SOME AS SURFACE LOW EXITS...SO MAV/MET TEMPERATURES IN THE LOWER 70S LOOK GOOD. NOT MUCH CHANGES INTO THURSDAY NIGHT...SO KEPT SLIGHT CHANCE POPS. A STRONGER WAVE MOVES INTO KENTUCKY ON FRIDAY AND THUS BRINGS A LITTLE BETTER CHANCE OF RAIN TO THE FA THEN. WEEKEND CHANCES FOR RAIN REMAIN UNCERTAIN AS POSITION OF SURFACE LOW BY SATURDAY MORNING IS A TOUGH CALL. WILL KEEP DRY FORECAST TO AVOID FLIP FLOP BUT SATURDAY WILL HAVE TO BE WATCHED FOR ADDITION OF RAIN. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JEH
Hazardous weather outlook, Apr 18, 10:45 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1145 PM EDT TUE APR 18 2006 INZ021-028>031-035>049-051>057-060>065-067>072-191000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1045 PM CDT TUE APR 18 2006 /1145 PM EDT TUE APR 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AFTER MIDNIGHT SOUTH OF A LAFAYETTE TO INDIANAPOLIS TO GREENSBURG LINE. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL. LOWLAND FLOODING WILL CONTINUE TO BE POSSIBLE ALONG SOME AREA RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM WEDNESDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Apr 19, 12:10 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
110 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM HAIL 1 W VINCENNES 38.68N 87.53W
04/19/2006 E0.50 INCH KNOX IN AMATEUR RADIO
&&
JEHLocal storm report, Apr 19, 12:53 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
153 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HAIL LINTON 39.04N 87.16W
04/19/2006 E0.75 INCH GREENE IN TRAINED SPOTTER
&&
JOHNSONLocal storm report, Apr 19, 1:13 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
213 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM FLASH FLOOD VINCENNES 38.68N 87.51W
04/19/2006 KNOX IN EMERGENCY MNGR
WATER OVER HIGHWAY 67 IN SEVERAL LOCATIONS
&&
JOHNSONLocal storm report, Apr 19, 1:14 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
214 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM HEAVY RAIN VINCENNES 38.68N 87.51W
04/19/2006 M1.50 INCH KNOX IN TRAINED SPOTTER
MEASURED 1.5 INCHES OF RAIN WITH AN HOURLY RATE OF 3.2
INCHES
&&
JOHNSONLocal storm report, Apr 19, 1:39 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
239 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM FLASH FLOOD VINCENNES 38.68N 87.51W
04/19/2006 KNOX IN AMATEUR RADIO
WATER OVER NUMEROUS ROADS IN VINCENNES
&&
JOHNSONLocal storm report, Apr 19, 1:58 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
258 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLOOD 2 S BRUCEVILLE 38.73N 87.41W
04/19/2006 KNOX IN LAW ENFORCEMENT
STATE ROAD 67 WATER OVER ROADWAYS
0245 AM FLOOD 1 N VINCENNES 38.69N 87.51W
04/19/2006 KNOX IN LAW ENFORCEMENT
U.S. 41 WATER OVER ROADS
&&
JEHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 11:49 PM CDT | Severe Thunderstorm Warning | IND | Knox | 56 min |
| Apr 19, 12:05 AM CDT | Severe Thunderstorm Warning | IND | Sullivan | 41 min |
| Apr 19, 12:34 AM CDT | Severe Thunderstorm Warning | IND | Clay | 41 min |
| Apr 19, 12:42 AM CDT | Severe Thunderstorm Warning | IND | Knox | 63 min |
| Apr 19, 12:51 AM CDT | Severe Thunderstorm Warning | IND | Greene | 39 min |
| Apr 19, 1:06 AM CDT | Flash Flood Warning | IND | Knox | 114 min |
| Apr 19, 1:32 AM CDT | Severe Thunderstorm Warning | IND | Monroe | 36 min |
| Apr 19, 2:41 AM CDT | Severe Thunderstorm Warning | IND | Knox | 33 min |
| Apr 19, 2:51 AM CDT | Flash Flood Warning | IND | Knox | 84 min |
| Apr 19, 4:10 AM CDT | Flash Flood Warning | IND | Daviess | 2 hr |
| Apr 19, 4:13 AM CDT | Flash Flood Warning | IND | Martin | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.